Alert archive / Iowa / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood watch at May 26, 2013, 8:38 PM CDT for 7 counties in Minnesota; 8 counties in Iowa. It took effect at May 27, 2013, 1:00 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2013, 8:38 PM CDT (01:38 UTC)
- In effect from
- May 27, 2013, 1:00 AM CDT
- Expired
- May 28, 2013, 9:44 AM CDT
- In force
- 33 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- None
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 85 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WGUS63 KARX 270138 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 838 PM CDT SUN MAY 26 2013 ...PERIODS OF HEAVY RAINFALL OVERNIGHT INTO TUESDAY... .THE COMBINATION OF WET CONDITIONS OVER THE PAST FEW WEEKS AND PERIODS OF HEAVY RAINFALL WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING ACROSS NORTH CENTRAL TO NORTHEAST IOWA THROUGH TUESDAY. THE HIGHEST CHANCES FOR THIS HEAVY RAINFALL AND THUNDERSTORMS WILL BE ON MONDAY NIGHT INTO TUESDAY MORNING...THOUGH THE POTENTIAL EXISTS FOR SLOW MOVING THUNDERSTORMS STARTING EARLY MONDAY MORNING. 1 TO 3 INCHES OF RAIN IS EXPECTED TO FALL OVER THIS TIME FRAME...WITH MUCH OF THIS ACCUMULATION COMING OVER SHORT PERIODS. ANYONE THAT IS CAMPING ACROSS NORTH CENTRAL TO NORTHEAST IOWA...PARTICULARLY ALONG RIVERS...STREAMS AND CREEKS...SHOULD BE AWARE OF QUICKLY CHANGING CONDITIONS AS THIS HEAVY RAINFALL COULD LEAD TO QUICK RIVER RISES AND FLOODING. IAZ008>011-018-019-029-030-270945- /O.NEW.KARX.FF.A.0002.130527T0600Z-130529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN 838 PM CDT SUN MAY 26 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...FLOYD AND MITCHELL. IN NORTHEAST IOWA... ALLAMAKEE...CHICKASAW...CLAYTON...FAYETTE...HOWARD AND WINNESHIEK. * FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING * ABOVE NORMAL RAINFALL OVER THE PAST FEW WEEKS COMBINING WITH HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS MAY LEAD TO FLASH FLOODING. 1 TO 3 INCHES OF RAIN IS EXPECTED INTO TUESDAY WITH MUCH OF THAT COMING OVER A SHORT PERIOD OF TIME. * THIS HEAVY RAINFALL WILL LEAD TO QUICK RISES ON AREA RIVERS...STREAMS...AND CREEKS. ANYONE CAMPING ALONG THESE LOCATIONS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR...UPPER IOWA...AND TURKEY RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HALBACH
6 follow-up statements
305 WGUS63 KARX 270834 FFAARX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 334 AM CDT MON MAY 27 2013 ...PERIODS OF HEAVY RAINFALL INTO TUESDAY... .THE COMBINATION OF WATERLOGGED SOILS AND PERIODS OF RAIN OVER THE NEXT FEW DAYS COULD RESULT IN FLASH FLOODING FOR PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. SEVERAL THUNDERSTORM COMPLEXES COULD TRACK ACROSS THE AREA...BRINGING AS MUCH 1 TO 3 INCHES OF RAIN TO THE REGION. IF THE RAIN IS HEAVY AND FALLS IN A SHORT PERIOD OF TIME...MUCH OF THIS WILL RUNOFF INTO THE WATERWAYS AND FILL CULVERTS...DITCHES AND OTHER LOW LYING AREAS. ANYONE THAT IS CAMPING ACROSS NORTH CENTRAL TO NORTHEAST IOWA... PARTICULARLY ALONG RIVERS...STREAMS AND CREEKS...SHOULD BE AWARE OF QUICKLY CHANGING CONDITIONS AS HEAVY RAINFALL COULD LEAD TO QUICK RIVER RISES AND FLOODING. MNZ079-086>088-094>096-271645- /O.EXA.KARX.FF.A.0002.000000T0000Z-130529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN 334 AM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...DODGE...FILLMORE... HOUSTON...MOWER...OLMSTED...WABASHA AND WINONA. * THROUGH TUESDAY EVENING * ABOVE NORMAL RAINFALL OVER THE PAST FEW WEEKS COMBINED WITH HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS COULD RESULT IN FLASH FLOODING. 1 TO 3 INCHES OF RAIN IS EXPECTED INTO TUESDAY WITH MUCH OF THAT COMING OVER A SHORT PERIOD OF TIME. * THIS HEAVY RAINFALL WILL LEAD TO QUICK RISES ON AREA WATERWAYS. ANYONE CAMPING NEAR RIVERS AND STREAMS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...ZUMBRO...AND ROOT RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ IAZ008>011-018-019-029-030-271645- /O.CON.KARX.FF.A.0002.000000T0000Z-130529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN 334 AM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...FLOYD AND MITCHELL. IN NORTHEAST IOWA...ALLAMAKEE...CHICKASAW... CLAYTON...FAYETTE...HOWARD AND WINNESHIEK. * THROUGH TUESDAY EVENING * ABOVE NORMAL RAINFALL OVER THE PAST FEW WEEKS COMBINED WITH HEAVY RAINS FROM SLOW MOVING THUNDERSTORMS COULD RESULT IN FLASH FLOODING. 1 TO 3 INCHES OF RAIN IS EXPECTED INTO TUESDAY WITH MUCH OF THAT COMING OVER A SHORT PERIOD OF TIME. * THIS HEAVY RAINFALL WILL LEAD TO QUICK RISES ON AREA WATERWAYS. ANYONE CAMPING NEAR RIVERS AND STREAMS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR...UPPER IOWA...AND TURKEY RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
405 WGUS63 KARX 271605 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 1105 AM CDT MON MAY 27 2013 ...PERIODS OF HEAVY RAINFALL THROUGH TUESDAY... .THE COMBINATION OF SATURATED SOILS AND PERIODS OF HEAVY RAIN OVER THE NEXT FEW DAYS COULD RESULT IN FLASH FLOODING AND RIVER FLOODING IN PARTS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. SEVERAL THUNDERSTORM COMPLEXES COULD TRACK ACROSS THE AREA...BRINGING AS MUCH 1 TO 3 INCHES OF RAIN TO THE REGION. IF THE RAIN IS HEAVY AND FALLS IN A SHORT PERIOD OF TIME...MUCH OF EXCESS WATER WILL QUICKLY RUNOFF INTO THE WATERWAYS AND FILL CULVERTS...DITCHES AND OTHER LOW LYING AREAS. ANYONE LIVING ALONG OR CAMPING NEAR RIVER AND CREEKS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR...ROOT...UPPER IOWA...AND TURKEY RIVERS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-280015- /O.CON.KARX.FF.A.0002.000000T0000Z-130529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN 1105 AM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON... FAYETTE...FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE...HOUSTON...MOWER... OLMSTED...WABASHA AND WINONA. * THROUGH TUESDAY EVENING * ABOVE NORMAL RAINFALL OVER THE PAST MONTH COMBINED WITH HEAVY RAINS FROM THUNDERSTORMS COULD RESULT IN FLASH FLOODING. 1 TO 3 INCHES OF RAIN IS EXPECTED INTO TUESDAY. * THIS HEAVY RAINFALL WILL LEAD TO QUICK RISES ON AREA WATERWAYS. ANYONE LIVING ALONG OR CAMPING NEAR RIVERS AND STREAMS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR...ROOT...UPPER IOWA...AND TURKEY RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BOYNE
807 WGUS63 KARX 272009 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 309 PM CDT MON MAY 27 2013 ...PERIODS OF HEAVY RAINFALL EXPECTED THROUGH TUESDAY... .SEVERAL THUNDERSTORM COMPLEXES WILL TRACK ACROSS THE AREA THROUGH TUESDAY. THESE THUNDERSTORMS MAY PRODUCE 1 TO 2 INCHES OF RAIN MAINLY SOUTH OF THE INTERSTATE 90 CORRIDOR. A FEW LOCATIONS MAY SEE EVEN HIGHER RAINFALL AMOUNTS. WITH SATURATED SOILS...THE EXCESS WATER WILL QUICKLY RUNOFF INTO THE WATERWAYS AND FILL CULVERTS...DITCHES AND OTHER LOW LYING AREAS. ANYONE LIVING ALONG OR CAMPING NEAR RIVER AND CREEKS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR...ROOT...UPPER IOWA...AND TURKEY RIVERS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-280415- /O.CON.KARX.FF.A.0002.000000T0000Z-130529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN 309 PM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON... FAYETTE...FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE...HOUSTON...MOWER... OLMSTED...WABASHA AND WINONA. * THROUGH TUESDAY EVENING * NEAR RECORD OR RECORD RAINFALL OVER THE PAST MONTH COMBINED WITH HEAVY RAINS FROM THUNDERSTORMS TONIGHT AND TUESDAY COULD RESULT IN FLASH FLOODING AND RIVER FLOODING. 1 TO 2 INCHES OF RAIN IS EXPECTED TO FALL MAINLY SOUTH OF INTERSTATE 90. A FEW LOCATIONS MAY SEE EVEN HIGHER RAINFALL AMOUNTS. * THIS HEAVY RAINFALL MAY LEAD TO QUICK RISES ON AREA WATERWAYS. ANYONE LIVING ALONG OR CAMPING NEAR RIVERS AND STREAMS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR... ROOT...UPPER IOWA...AND TURKEY RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BOYNE
748 WGUS63 KARX 280212 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 912 PM CDT MON MAY 27 2013 ...HEAVY RAINFALL POSSIBLE LATE TONIGHT INTO TOMORROW MORNING... .THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL TO EASTERN IOWA OVERNIGHT...PARTICULARLY AFTER MIDNIGHT. IF THESE STORMS CAN MAKE IT INTO NORTHEAST IOWA...THE POTENTIAL IS THERE THAT SOME OF THESE SLOW MOVING STORMS COULD PRODUCE SOME FLASH FLOODING. RAINFALL AMOUNTS COULD APPROACH THE 1 TO 2 INCH MARK...PARTICULARLY IN NORTHEAST IOWA...BY TOMORROW MORNING. THE POTENTIAL FOR FLASH FLOODING IS NOT AS HIGH IN SOUTHEAST MINNESOTA...BUT STILL POSSIBLE IF THE STORMS CAN TRACK A BIT FURTHER TO THE NORTH. WITH SATURATED SOILS...THE EXCESS WATER WILL QUICKLY RUNOFF INTO THE WATERWAYS AND FILL CULVERTS...DITCHES AND OTHER LOW LYING AREAS. ANYONE LIVING ALONG OR CAMPING NEAR RIVER AND CREEKS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR...ROOT...UPPER IOWA...AND TURKEY RIVERS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-281015- /O.CON.KARX.FF.A.0002.000000T0000Z-130529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN 912 PM CDT MON MAY 27 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF IOWA AND SOUTHEAST MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN IOWA...ALLAMAKEE...CHICKASAW...CLAYTON... FAYETTE...FLOYD...HOWARD...MITCHELL AND WINNESHIEK. IN SOUTHEAST MINNESOTA...DODGE...FILLMORE...HOUSTON...MOWER... OLMSTED...WABASHA AND WINONA. * THROUGH TUESDAY EVENING * NEAR RECORD OR RECORD RAINFALL OVER THE PAST MONTH COMBINED WITH HEAVY RAINS FROM THUNDERSTORMS OVERNIGHT INTO TUESDAY COULD RESULT IN FLASH FLOODING AND RIVER FLOODING. 1 TO 2 INCHES OF RAIN IS POSSIBLE...PARTICULARLY IN NORTHEAST IOWA. * THIS HEAVY RAINFALL MAY LEAD TO QUICK RISES ON AREA WATERWAYS. ANYONE LIVING ALONG OR CAMPING NEAR RIVERS AND STREAMS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR... ROOT...UPPER IOWA...AND TURKEY RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ HALBACH
265 WGUS63 KARX 280806 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 306 AM CDT TUE MAY 28 2013 ..PERIODS OF RAIN THIS MORNING...COULD BE HEAVY AT TIMES... .SHOWERS AND THUNDERSTORMS WILL MARCH EASTWARD ACROSS NORTHEAST IOWA THIS MORNING...BRINGING UP TO AN INCH OF ADDITIONAL RAINFALL. WITH GROUNDS SOAKED FROM RECENT RAINS...IF THE RAIN COMES QUICKLY...MOST OF IT WILL RUNOFF INTO AREA WATER WAYS. THIS WILL RESULT IN RISES ON RIVERS AND STREAMS...ALONG WITH FILLING DITCHES...CULVERTS AND OTHER LOW LYING AREAS. FLASH FLOODING COULD RESULT. ANYONE LIVING ALONG OR CAMPING NEAR RIVER AND CREEKS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR...UPPER IOWA...AND TURKEY RIVERS. MNZ079-086>088-094>096-280915- /O.CAN.KARX.FF.A.0002.000000T0000Z-130529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN 306 AM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST MINNESOTA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS ENDED. HOWEVER...ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY FOR WEDNESDAY THROUGH FRIDAY. ANOTHER WATCH MAY BE NEEDED TO ACCOUNT FOR AN INCREASED FLOODING THREAT. $$ IAZ008>011-018-019-029-030-281615- /O.CON.KARX.FF.A.0002.000000T0000Z-130529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN 306 AM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL IOWA...FLOYD AND MITCHELL. IN NORTHEAST IOWA...ALLAMAKEE...CHICKASAW... CLAYTON...FAYETTE...HOWARD AND WINNESHIEK. * THROUGH THIS EVENING * ADDITIONAL RAINFALL UP TO AN INCH WILL BE POSSIBLE THIS MORNING. WITH GROUNDS SATURATED...FLASH FLOODING AND RIVER FLOODING COULD RESULT. * THIS HEAVY RAINFALL MAY LEAD TO QUICK RISES ON AREA WATERWAYS. ANYONE LIVING ALONG OR CAMPING NEAR RIVERS AND STREAMS SHOULD BE PREPARED FOR THE POTENTIAL OF FLASH FLOODING...PARTICULARLY ALONG THE CEDAR...LITTLE CEDAR...UPPER IOWA...AND TURKEY RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RIECK
233 WGUS63 KARX 281444 FFAARX FLOOD WATCH NATIONAL WEATHER SERVICE LA CROSSE WI 944 AM CDT TUE MAY 28 2013 ...BULK OF RAIN HAS MOVED OUT OF THE AREA... .RADAR AT MID-MORNING SHOWED RAIN MOVING EASTWARD OUT OF THE AREA. ALTHOUGH SOME LIGHT SHOWER ACTIVITY WILL BE AROUND...HEAVY RAINFALL DOES NOT LOOK TO BE A THREAT ANYMORE TODAY. THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED. HOWEVER...ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY FOR WEDNESDAY THROUGH FRIDAY. ANOTHER WATCH MAY EVENTUALLY BE NEEDED TO ACCOUNT FOR AN INCREASED FLOODING THREAT. IAZ008>011-018-019-029-030-281545- /O.CAN.KARX.FF.A.0002.000000T0000Z-130529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN 944 AM CDT TUE MAY 28 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL IOWA AND NORTHEAST IOWA HAS BEEN CANCELLED. ALTHOUGH SOME LIGHT SHOWER ACTIVITY WILL BE AROUND...HEAVY RAINFALL DOES NOT LOOK TO BE A THREAT ANYMORE TODAY. THEREFORE...THE FLOOD WATCH HAS BEEN CANCELLED. HOWEVER...ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE LIKELY FOR WEDNESDAY THROUGH FRIDAY. ANOTHER WATCH MAY EVENTUALLY BE NEEDED TO ACCOUNT FOR AN INCREASED FLOODING THREAT. $$ DAS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood watch went out at May 26, 6:47 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 26, 6:47 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 647 PM CDT SUN MAY 26 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 310 PM CDT SUN MAY 26 2013 WARM FRONT THIS AFTERNOON IS SLOWLY MOVING NORTH ACROSS MISSOURI. THE REMAINS OF THE CONVECTIVE COMPLEX FROM LAST NIGHT AND THIS MORNING CONTINUES TO MOVE OFF TO THE EAST AND SHOULD NEARLY BE OUT OF THE AREA BY 00Z. SECONDARY COMPLEX HAS DEVELOPED OVER NORTHWEST IOWA AHEAD OF A SHORT WAVE TROUGH MOVING ACROSS SOUTH DAKOTA. MESO MODELS ARE NOT HANDLING THIS FEATURE WELL AT ALL WITH POSSIBLY THE EXCEPTION OF THE LOCAL ARXLAPS. THE 26.18Z RUN CONTINUES TO MOVE THIS TO THE EAST/SOUTHEAST WITH ADDITIONAL DEVELOPMENT FORMING SOUTH OF THE AREA ON A POSSIBLE BOUNDARY LEFT BEHIND BY THIS MORNINGS COMPLEX. EITHER WAY...EXPECT MOST OF THE ACTIVITY TO REMAIN SOUTH OF THE AREA EXCEPT FOR POSSIBLY SOME SHOWERS COMING ACROSS THE SOUTHERN PARTS OF THE AREA THIS EVENING. LOOKING TO THE OVERNIGHT HOURS...ANOTHER SHORT WAVE TROUGH IS COMING ACROSS EASTERN WYOMING AND THE 26.12Z NAM AND GFS SHOW THE MOISTURE TRANSPORT INCREASING AHEAD OF THIS WAVE WITH ANOTHER COMPLEX OF STORMS EXPECTED TO DEVELOP OVER SOUTH DAKOTA. MODELS THEN SHOW VARIED SOLUTIONS ON WHERE THIS COMPLEX GOES. THE NAM BRINGS IT EAST ON THE NOSE OF THE MOISTURE TRANSPORT AND INTO THE AREA AFTER MIDNIGHT. THE GFS AND 26.00Z ECMWF TAKE IT OFF TO THE NORTHEAST IN THE SYNOPTIC FLOW WITH THE SHORT WAVE TROUGH. THE 26.12Z HI-RES ARW AND NMM BOTH START THE COMPLEX MOVING TO THE EAST LIKE THE NAM BUT THEN RAPIDLY DIVE IT SOUTH TOWARD THE FRONT AND BETTER CAPE AND NEVER GET IT HERE. GIVEN WHAT THE COMPLEXES HAVE DONE THE PAST COUPLE OF NIGHTS WITH LITTLE OVERALL CHANGE IN THE GENERAL PATTERN...PLAN TO SHOW THIS COMPLEX COMING INTO THE AREA AFTER MIDNIGHT AND THEN MOVE EAST/SOUTHEAST ACROSS THE AREA MONDAY. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 310 PM CDT SUN MAY 26 2013 STARTING TO BECOME CONCERNED THAT THE AREA COULD REALLY GET PLASTERED WITH RAINFALL MONDAY NIGHT. THE UPPER LEVEL FLOW SHOULD START TO BECOME A LITTLE MORE SOUTHWEST. THE NEXT SHORT WAVE TROUGH WILL BE COMING OUT OF THE CENTRAL ROCKIES MONDAY AND MOVING TOWARD THE AREA FOR MONDAY NIGHT. AS THIS WAVE COMES TOWARD THE AREA...BOTH THE NAM AND GFS REALLY CRANK UP THE MOISTURE TRANSPORT AS THE WARM FRONT STARTS TO APPROACH THE FROM THE SOUTH. THE NOSE OF THE MOISTURE TRANSPORT IS EXPECTED TO BECOME FOCUSED ON THE FORECAST AREA. THE ISENTROPIC UP GLIDE ON THE 300K SURFACE BECOMES STRONG WITH THE NAM SHOWING VALUES OF 4 TO 6 UBAR/S. THE COMBINATION OF THE FORCING FROM THE SHORT WAVE TROUGH...ISENTROPIC UP GLIDE AND MOISTURE TRANSPORT SHOULD PRODUCE SHOWERS AND STORMS FOR MUCH OF THE AREA WITH THE AXIS OF HEAVIEST RAIN ALONG THE I90 CORRIDOR. THE GFS FOCUSES ON THE SAME AREA BUT IS QUICKER WITH THE DEVELOPMENT THAN THE NAM. HOWEVER...THE ECMWF KEEPS THE COMPLEX MUCH CLOSER TO THE FRONT ACROSS THE IOWA/MISSOURI BORDER WITH ANOTHER ONE TIED TO THE SHORT WAVE TROUGH GOING BY TO THE NORTH. AT THIS TIME...PREFER THE SOLUTIONS OF THE NAM AND GFS BUT DID NOT GO TO CATEGORICAL RAIN CHANCES AT THIS TIME TO HONOR THE ECMWF SOLUTION. THAT COMPLEX IS THEN EXPECTED TO MOVE OUT TUESDAY BEFORE THE POSSIBILITY OF ANOTHER ONE FOR TUESDAY NIGHT. BY THIS TIME...CONFIDENCE ON WHERE THE FRONT WILL BE REALLY STARTS TO GO DOWN BUT MOST MODELS EITHER HAVE IT OVER THE FORECAST AREA OR EVEN TO THE NORTH AS THE FLOW BECOMES PROGRESSIVELY MORE SOUTHWEST. BY THE MIDDLE OF THE WEEK...AN UPPER LEVEL LOW WILL BE SLIDING TOWARD THE UPPER MIDWEST FROM THE PACIFIC NORTHWEST. THIS IS EXPECTED TO KEEP THE SHORT WAVES ROTATING ACROSS THE REGION FOR CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE A BREAK IN THIS PATTERN UNTIL NEXT WEEKEND AS THE LONG WAVE TROUGH AND UPPER LEVEL LOW FINALLY START TO MOVE PAST THE REGION. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 647 PM CDT SUN MAY 26 2013 SEVERAL RIPPLES IN THE FLOW PATTERN ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST WILL LEAD TO PERIODIC ROUNDS OF CONVECTIVE COMPLEXES ALONG AND NORTH OF A WARM FRONT THAT IS CURRENTLY IN SOUTHERN IOWA. THERE REMAINS A LOT OF UNCERTAINTY IN WHERE THESE COMPLEXES WILL TRACK...AND LACK OF A GOOD FORECAST MODEL SIGNAL IN TIMING THEM AS WELL. SO IN GENERAL THE CONFIDENCE IS LOWER THAN AVERAGE. AT THIS POINT...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE DAKOTAS AND MOVE EAST. THE HIGHEST CHANCES FOR THIS TO IMPACT THE TAF SITES LOOKS TO BE LATE OVERNIGHT INTO THE FIRST PART OF MONDAY. DURING THE AFTERNOON...THE AREA COULD BE BETWEEN SYSTEMS OR STUCK UNDER THE REMNANTS OF THE MORNING SHOWERS. AS FOR CEILINGS...EXPECTING A GRADUAL MOISTENING AND LOWERING TO IFR AT KRST AND MVFR AT KLSE. REMAINING NORTH OF THE WARM FRONT SHOULD KEEP THESE LOW CEILINGS IN PLACE FOR MUCH OF THE DAY. VISIBILITIES SHOULD REMAIN MAINLY VFR TO MVFR. FINALLY...LOOKING AHEAD...ANOTHER CONVECTIVE COMPLEX COULD MOVE THROUGH THE AREA MONDAY NIGHT INTO TUESDAY WITH MORE SHOWERS AND LIKELY THUNDERSTORMS. && .HYDROLOGY... ISSUED AT 310 PM CDT SUN MAY 26 2013 WITH SEVERAL CONVECTIVE COMPLEXES EXPECTED TO IMPACT THE AREA OVER THE NEXT FEW DAYS...THE CONCERN FOR FLOODING IS RISING. LAST NIGHTS RAINS WERE GENERALLY AROUND A HALF INCH OR LESS AND EXPECTING ABOUT THE SAME AMOUNTS AGAIN TONIGHT. THIS WILL FURTHER SATURATE THE SOILS AND POSSIBLY SET THE STAGE FOR FLOODING MONDAY NIGHT AND TUESDAY IF THAT COMPLEX DOES INDEED MOVE ACROSS THE AREA WITH HEAVY RAIN. RAINFALL AMOUNTS THROUGH TUESDAY NIGHT COULD APPROACH TWO INCHES WITH LOCALLY HIGHER AMOUNTS EXPECTED WITH THUNDERSTORMS. SOILS AND RIVERS OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA CAN NOT TAKE A LOT OF WATER BEFORE FLOODING WILL START. WILL ISSUE AN ESF TO ADDRESS THESE CONCERNS. WILL LIKELY NEED TO ISSUE A FLASH FLOOD WATCH WITH LATER FORECASTS IF IT CONTINUES TO LOOK LIKE THE AREA WILL GET HIT MONDAY NIGHT AND TUESDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...04 LONG TERM...04 AVIATION...ZT HYDROLOGY...04
Hazardous weather outlook, May 26, 3:32 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 332 PM CDT SUN MAY 26 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041>044- 053>055-061-271100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE- FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA- WINNESHIEK-WINONA- 332 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS WEEK. THESE THUNDERSTORMS WILL PRODUCE 1 TO 2 INCHES OF RAIN ACROSS THE AREA FROM MONDAY NIGHT INTO TUESDAY MORNING. ADDITIONAL RAINFALL IS EXPECTED FOR THE REMAINDER OF THE WEEK AND TOTALS COULD RANGE FROM 3 TO 6 INCHES. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THIS RAIN COULD POTENTIALLY LEAD TO FLASH FLOODING AND RIVER FLOODING. THE HIGHEST CONCERN FOR RIVER FLOODING EXISTS ALONG THE CEDAR...LITTLE CEDAR... ROOT...TURKEY...AND UPPER IOWA IN SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-271100- CLARK-TAYLOR- 332 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY THERE ARE CHANCES FOR THUNDERSTORMS FROM MEMORIAL DAY THROUGH SATURDAY. AT THIS TIME...ORGANIZED WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE/04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:53 AM CDT | River Flood Watch | ARX | Clayton | 11 hr |
| May 27, 9:53 AM CDT | River Flood Watch | ARX | Clayton | 11 hr |
Nearby
Flash Flood Watches in Iowa, 2013Flash Flood Watches in Minnesota, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.